Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 5, 2020, 10:02 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 6, 2020, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 10:02 PM MST (05:02 UTC)
- In effect from
- Jun 6, 2020, 8:00 AM MST
- Expired
- Jun 6, 2020, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WWUS75 KFGZ 060502 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1002 PM MST Fri Jun 5 2020 AZZ010-011-013-014-017-039-040-061400- /O.NEW.KFGZ.WI.Y.0007.200606T1500Z-200607T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1002 PM MST Fri Jun 5 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Apache County and most of Navajo County including Show Low, Springerville, Winslow, Holbrook, Window Rock, Chinle, Ganado, Tsaile, Kayenta, Teec Nos Pos. * WHEN...From 8 AM to 5 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
225 WWUS75 KFGZ 061303 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 603 AM MST Sat Jun 6 2020 AZZ010-011-013-014-017-039-040-070000- /O.CON.KFGZ.WI.Y.0007.200606T1500Z-200607T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 603 AM MST Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Apache County and most of Navajo County including Show Low, Springerville, Winslow, Holbrook, Window Rock, Chinle, Ganado, Tsaile, Kayenta, Teec Nos Pos. * WHEN...From 8 AM to 5 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of blowing sand and dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
368 WWUS75 KFGZ 061944 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1244 PM MST Sat Jun 6 2020 AZZ010-011-013-014-039-040-070000- /O.NEW.KFGZ.WI.Y.0008.200607T1800Z-200608T0200Z/ /O.CON.KFGZ.WI.Y.0007.000000T0000Z-200607T0000Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 1244 PM MST Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Most of Navajo and Apache counties including Springerville, Winslow, Holbrook, Window Rock, Chinle, Ganado, Tsaile, Kayenta, and Teec Nos Pos. * WHEN...Through 5 PM MST this afternoon. Then again on Sunday, from 11 AM to 7 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of blowing sand and dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>007-009-012-015-070000- /O.NEW.KFGZ.WI.Y.0008.200607T1800Z-200608T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 1244 PM MST Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coconino County including Flagstaff, Tuba City, Page, Jacob Lake, and the Grand Canyon. * WHEN...From 11 AM to 7 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ017-070000- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-200607T0000Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 1244 PM MST Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...White Mountains area including Show Low, Greer, and Pinetop. * WHEN...Through 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Localized areas of blowing sand and dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
036 WWUS75 KFGZ 070005 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 505 PM MST Sat Jun 6 2020 AZZ010-011-013-014-039-040-071200- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-200607T0000Z/ /O.CON.KFGZ.WI.Y.0008.200607T1800Z-200608T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 505 PM MST Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Most of Navajo and Apache counties including Springerville, Winslow, Holbrook, Window Rock, Chinle, Ganado, Tsaile, Kayenta, and Teec Nos Pos. * WHEN...From 11 AM to 7 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ017-070115- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-200607T0000Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 505 PM MST Sat Jun 6 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish through the evening hours. Therefore, the wind advisory was allowed to expire. $$ AZZ004>007-009-012-015-071200- /O.CON.KFGZ.WI.Y.0008.200607T1800Z-200608T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 505 PM MST Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coconino County including Flagstaff, Tuba City, Page, Jacob Lake, and the Grand Canyon. * WHEN...From 11 AM to 7 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:27 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 5, 8:27 PM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 827 PM MST Fri Jun 5 2020 .SYNOPSIS...Showers and thunderstorms will continue over northeast Arizona through tonight and early Saturday as a weak low pressure system crosses Arizona. Dry weather returns by Saturday afternoon. Strong southwest winds are likely Sunday afternoon ahead of a dry cold front that should cross into the area Monday morning. Freezing morning temperatures are probable in the high country from Monday through Wednesday. && .UPDATE...Showers and thunderstorms are expected to continue over NE Arizona overnight as low pressure off the coast of Southern California continues to move toward the area. The threat for strong winds will diminish overnight as temperatures decrease; with rain accumulations less than .20" expected. Current forecast is in good shape, with only minor updates in store at this time. && .PREV DISCUSSION /244 PM MST/... This afternoons radar loop was showing mainly light echoes, with the greatest coverage across Apache county. Surface dew point spreads across the northland range from 50-60 degrees, an indication of the dry sub cloud layer, and the potential for gusty outflow winds from the stronger convective cells. The upper low is moving onshore this afternoon, and the tightening gradients have brought wind gusts from 30 to 40 mph to western Arizona. For tonight - the upper low center path looks to be a bit farther west, now moving through Mohave county and then Page by mid morning Saturday. We have increased precip chances a few points across Coconino County, and decreased rainfall amounts across the Four Corners, now looking at 0.10 to 0.30 inches of rainfall there. The potential for gusty winds from convective cells will continue for much of the night. Saturday - Clearing and drying from southwest to northeast looks good as the low moves away. The slight chance of showers will continue Saturday morning near the Four Corners. Southwest winds to around 40 mph should develop by mid morning across Navajo and Apache counties. Temps will be on a cooling trend. Sunday - Model continuity is good showing a second and stronger low pressure trough to move through the Great Basin on Sunday. Forecast southwesterly wind gusts for us are down with the latest runs, now looking like 30-45 mph range Sunday afternoon, especially for the Kaibab Plateau and areas north of the Mogollon Rim. These winds are due to the approach of a dry cold front. Monday - The cold front should be entering northern Arizona early Monday morning. Mondays high temps are forecast to be from 5 to 10 degrees below normal, and the coolest of the next 7 days. Very dry air behind the front could bring morning lows that are near freezing Monday morning to the high country. From Tuesday through Friday - Dry weather for this period, as we transitions from light westerly flow Tuesday to ridging once again by Thursday. Near freezing temps are forecast Tuesday and Wednesday for areas above 7000 feet, otherwise temps are on a slow warming trend. && .AVIATION...For the 06Z package...Winds will weaken, but remain locally breezy overnight. Showers and thunderstorms will mainly be along and northeast of a line from KGCN-KFLG-KPAN. The primary hazard will be outflow gusts to 45 kts. Storm activity will decrease from southwest to northeast late tonight, exiting the Four Corners region by midday Saturday. Expect another round of gusty southwest winds on Saturday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm activity will persist through Saturday morning, with the highest chances over northeast Arizona. Near critical fire weather conditions are possible on Saturday afternoon across Navajo and Apache counties, with a more widespread threat on Sunday. Monday through Wednesday...A cooler and much drier air mass will affect the region. Expect breezy west to northwest winds on Monday, with weaker winds on Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...BAK/DL AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 5, 5:39 PM MST, 4 hours 23 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 639 PM MDT Fri Jun 5 2020 AZZ014-040-060130- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- 639 PM MDT Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY NORTH OF SAINT JOHNS UNTIL 730 PM MDT/630 PM MST/... At 637 PM MDT/537 PM MST/, Doppler radar was tracking a strong thunderstorm 11 miles north of St. Johns, or 38 miles north of Springerville, moving north at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Zion Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Flagstaff. && LAT...LON 3458 10930 3458 10959 3504 10960 3506 10924 TIME...MOT...LOC 0037Z 182DEG 34KT 3467 10944 JJ
Special weather statement, Jun 5, 7:39 PM MST, 2 hours 23 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 739 PM MST Fri Jun 5 2020 AZZ004>007-009>013-015-039-040-060345- Chuska Mountains and Defiance Plateau-Kaibab Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Black Mesa Area- Western Mogollon Rim-Coconino Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward- Northeast Plateaus and Mesas South of Hwy 264-Chinle Valley- Grand Canyon Country- 739 PM MST Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APACHE...NORTHERN NAVAJO AND NORTHEAST COCONINO COUNTIES UNTIL 845 PM MST/945 PM MDT/... At 734 PM MST/834 PM MDT/, Doppler radar was tracking a large area of showers an thunderstorms along and north of a line extending from Cameron to Petrified Forest National Park. This includes areas north to the Utah state line. Wind gusts of 50 to 55 mph will be possible with this activity. Locations impacted include... Page, Desert View at Grand Canyon, Keams Canyon, Chinle, Tuba City, Tselani-Cottonwood, Cornfields Chapter House, Marble Canyon, Mexican Water, Low Mountain, Tonalea, Wahweap, Goulding, Lees Ferry, Steamboat Canyon, Whippoorwill Chapter House, Indian Wells, and LeChee. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Flagstaff. If on or near Lake Powell, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3512 10956 3551 11166 3700 11221 3700 10948 TIME...MOT...LOC 0234Z 166DEG 54KT 3554 11159 3518 10966 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jun 5, 7:39 PM MST | Special Weather Statement | FGZ | Coconino, Navajo | 66 min |
| Jun 6, 3:17 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jun 6, 3:33 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 6, 3:33 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
| Jun 6, 8:10 AM MST | Special Weather Statement | FGZ | 35 min | |
| Jun 6, 12:44 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
| Jun 6, 1:46 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.